Medical Questions > Womens Health > Womens Conditions Forum

Painful Intercourse UTI?

Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
User Profile
I was treated for a urinary tract infection a few weeks ago, and since then I haven't had anymore symptoms, except the few times I've tried to have sex it burned a lot to the point where I had to stop. There was plenty of lube so that's not the problem. It was just very painful and felt very uncomfortable. Could this be related to the UTI or is it something else? I don't have any unusual discharge or any other symptoms so I don't think it could be a vaginal infection, and it can't be an STD because i've only been with one person and he hasn't been with anyone else either.
Did you find this post helpful?
|

replied December 25th, 2007
Especially eHealthy
It may be related to the UTI or the medication. I'd call your doctor and ask if painful sex is a side-effect and when it will wear off.
|
Did you find this post helpful?

User Profile
replied December 25th, 2007
Experienced User
Thanks for your response... can medication really cause painful intercourse? I wasn't aware of this. And I can't call my doctor because I don't have one. I was treated at the hospital.
|
Did you find this post helpful?

replied December 25th, 2007
Especially eHealthy
You can call the doctor or nurse that treated you or you can call the pharmacy that prescribed your medicine; any of them should know. Yes, medication can do all sorts of things to your body so causing painful intercourse isn't so unbelievable.
|
Did you find this post helpful?

User Profile
replied December 26th, 2007
Extremely eHealthy
Your pain is most likely realted to your infection. I would not worry about it too much unless the pain continues AFTER you are finished with the antibiotics. I get UTI's often also and my doctor has always advised me to NOT have sex during my infection and during my treatment. She told me that once I was finished with my antibiotics I could have sex again. She said that I could also give it to my hubby and he could give it right back to me. I know that men dont get them like we do, but thats what I have been told. Either way dont have sex with any kind of infection down there.


Sorry I just read your original post and you stated that you have been off the meds for a couple weeks. Well then I would see a doc. Your symptoms should have cleared up by now. Did you have sex while on your antibiotics? Maybe you were re-infected.
|
Did you find this post helpful?

User Profile
replied December 26th, 2007
Experienced User
I didn't have sex while on the antibiotics. Although I didn't have a full ten days of antibiotics, for some reason the doctor only gave me three days worth. There were some complications because I got sick from the antibiotics they originally gave me and had to go back to the hospital, and they gave me a prescription for different antibiotics but this time for only three days. I did try having sex right after I was finished with the antibiotics, but it was only for a couple minutes because it hurt. I've tried I think two more times since then and it has still hurt.
|
Did you find this post helpful?

replied January 18th, 2008
could be the position or angle...
|
Did you find this post helpful?

replied February 2nd, 2008
It sounds like you didn't get a regular antibiotic for your infection -- I know that several drugs need only 3 days to work. You should buy an over-the-counter UTI test to see if you still have the infection.
|
Did you find this post helpful?

User Profile
replied February 3rd, 2008
Experienced User
Thanks for your response. I went to the doctor about a week ago and they tested for a UTI, but it came up clean. I've also tried treating for a yeast infection, and nothing has changed. So I'm not really sure what else to do at this point.
|
Did you find this post helpful?

replied February 8th, 2008
I think I would see an urologist for your issue. I have painfull intercourse and mine was associated with IC.
|
Did you find this post helpful?

replied November 2nd, 2010
me too
I am having the exact same problem. I had a yeast infection and UTI like two weeks ago and i got treated for them. I thought they went away because all my symptoms went away for both. But then when i tried having sex it was extremly painful and uncomfortable to the point were i had to stop. I even bled the first two times. I am not bleeding anymroe when we have sex, but it really hurts while we are doing it and a bit after. So we do it liek once every three days and if we do more it kills! And now im getting UTI symptoms again but i dont wanna take the medication agian cause Im scared it will effect my other problem (if it is a seperate problem) of the pain when im havign sex. Im also having little cramps sometimes that i dont usually have ever. I can't take this anymore and im just so frustrated as to what to do anymore.
|
Did you find this post helpful?